News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: Insulin or pills?


 arthole - Sat Sep 22, 2007 2:52 am

My girlfriend is 36 yrs old her family has no history of diabetes. She was diagnosed 2 yrs ago. She said her diabetes was stress induced ( she said her doctor said thats what caused it). She is currently taking pills to try and control it. My concern is that the pills are not doing the job. I think she needs insulin. She's constantly tired and taking a lot of energy tablets to try and get thru the workday. She is constantly having to urinate. She is constantly thirsty. On several occasions she has almost passed out on me, her eyes will dialate and glass over and she will get a confused animal look on her face. I can also tell when her sugars are out of whack,(often) because she changes into a different person. She has also lost a tremendous amount of weight, She was not heavy to begin with and had a very athletic body. She has black circles under her eyes lately and looks horrible because she is so thin. I really want to get the healthy girl back that I met a year and a half ago. What would your recomendation be???
 Dr. Chan Lowe - Sat Sep 22, 2007 11:23 pm

User avatar Hi Arthole,

I am quite concerned about this. I would strongly recommend that your girlfriend see her doctor as soon as possible. Her symptoms are very much in line with uncontrolled diabetes. This condition can be dangerous.

It may very well be that she needs to begin insulin therapy. Her doctor can determine this.

Best wishes.
 arthole - Sat Sep 22, 2007 11:27 pm

Thanks, thats what I was afraid of. She's pretty hard headed. I'll do my best to get her in to a doctor
 brat - Thu Dec 27, 2007 12:50 am

hey can i use weight loss pills to control my weight while on diabetes medication? I really need to lose weight and im trying everything but its not working, im thinking of trying acomplia as some friends of mine have had success with it.
 Dr. A. Rajput - Thu Apr 10, 2008 4:07 am

User avatar
brat wrote:hey can I use weight loss pills to control my weight while on diabetes medication? I really need to lose weight and im trying everything but its not working, im thinking of trying acomplia as some friends of mine have had success with it.


Weight reduction helps decreasing peripheral insulin resistance. You can use weight loss pills along with diabetes medication. ACOMPLIA has shown very good results in many people but it needs to be taken only after the consultation of your doctor. The pill is better to be avoided if one is suffering from depression.

Diet planning remains the mainstay of reducing weight along with supplementary pills and exercise.
 R. Zein, Pharm D - Thu Apr 10, 2008 11:21 am

User avatar I just wanted to share the following information regading Acomplia

The NDA was accepted for review by the FDA in June 2005; in phase III development in Europe. In February 2006 the manufacturer reported that the FDA issued an approvable letter for weight management but a non-approvable letter for smoking cessation. In April 2006 and November 2006, rimonabant was approved for use as an adjunct to diet and exercise in promoting weight loss in obese patients or overweight patients with risk factors such as diabetes mellitus type 2 or dyslipidemia in Europe and Mexico, respectively. The drug also received approval as an adjuvant treatment to diet and exercise to improve glycemic control in overweight patients with type 2 diabetes when used in combination with conventional therapies in Mexico.

In June 2007, the FDA Endocrinologic and Metabolic Advisory Committee voted unanimously against the approval of rimonabant for the treatment of weight loss; the committee indicated that certain side effects, primarily psychiatric disturbances including depression, anxiety, changes in sleep patterns, and suicidal ideation, are increased in patients taking rimonabant compared to placebo.

The FDA, which typically follows the recommendation of advisory committees, was expected to make a final decision by July 27, 2007; however, Sanofi-Aventis withdrew the NDA application on June 29, 2007. Sanofi-Aventis plans to resubmit the application at a later date.

So overall, the drug is not yet approved in USA.
 nicole242 - Sun Sep 06, 2009 4:26 pm

What are the dangers of mixing, welbutrin, xanax, vicodin, soma and alcohol all at the same time? Basically are their any combination of ingredients in any of these that are lethal when combined?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here